Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 149, NWS Blacksburg, VA

June 27, 1995Davie County, Rowan County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 1995, 12:22 AM EDT for Davie County, Rowan County, North Carolina. It was in force for 68 min.

The area

The counties it named.

The facts

Issued
Jun 27, 1995, 12:22 AM EDT (04:22 UTC)
Expired
Jun 27, 1995, 1:30 AM EDT
In force
68 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties Davie County, NC, Rowan County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2693 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2693 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGSO 270423 RRA
SVRGSO
NCC059-159-270530-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREENSBORO NC
1222 AM EDT TUE JUN 27 1995
 
THE NATIONAL WEATHER SERVICE IN GREENSBORO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTH CENTRAL NORTH CAROLINA
 
   ...DAVIE COUNTY...ROWAN COUNTY
 
AT 1215 AM EDT DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS IN DAVIE
AND ROWAN COUNTIES. THIS STORM HAS PRODUCED DAMAGING WINDS IN ROWAN
AND IREDELL COUNTIES. TREES HAVE BEEN REPORTED ACROSS ROADS IN BOTH
COUNTIES. THIS STORM IS MOVING SLOWLY EAST ABOUT 10 MPH.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
 
RWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:52 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 8:52 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT MON JUN 26 1995

DISCUSSION...

HAVE LITTLE TO OFFER TNT FOR UPDTS.  KFCX RADAR SHOWS MOST PCPN OVR
PIEDMONT AREA AND NW NC MTNS.  VIL JUMPED TO 57 OVR WILKES
CNTY...BUT THINK THAT THIS IS EXCEPTION.  HVY RAF IS PROBLEM. PREFER
TO KEEP MNTN OF HVY RAF IN TNT.

DESROSIERS

In the hours before

Local storm report, Jun 26, 9:38 PM EDT, 2 hours 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
936 PM EDT SUN JUN 25 1995

DATE/TIME           COUNTY/CITY            EVENT

850 PM              WILKES NC              TREES DOWNED ON HIGHWAY
 J                                          16.  ALSO...WATER REPORTED
                                           TO A DEPTH OF 2 FEET ON
                                           THE ROAD.

DSD
Local storm report, Jun 27, 12:00 AM EDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 AM EDT TUE JUN 27 1995

DATE/TIME           COUNTY/CITY              EVENT

1135 PM             BLUE SPRINGS RUN IN      SHERIFF REPORTS
                    SE ALLEGHANY, VA         SEVERAL CREEKS
                                             CAME UP OUT OF THEIR
                                             BANKS VERY QUICKLY
                                             BLOCKING LOCAL ROADS.
                                             THE TOWN IS AT THE
                                             JUNCTION OF RTES 18 AND
                                             618.

DSD


Local storm report, Jun 27, 12:01 AM EDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1201 AM EDT TUE JUN 27 1995

DATE/TIME           COUNTY/CITY              EVENT

1135 PM             BLUE SPRINGS RUN IN      SHERIFF REPORTS
                    SE ALLEGHANY, VA         SEVERAL CREEKS
                                             CAME UP OUT OF THEIR
                                             BANKS VERY QUICKLY
                                             BLOCKING LOCAL ROADS.
                                             THE TOWN IS AT THE
                                             JUNCTION OF RTES 18 AND
                                             618.

DSD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:37 PM EDTFlash Flood WarningRNKWilkes3 hr
Jun 26, 8:45 PM EDTSevere Thunderstorm WarningRNKWilkes60 min
Jun 26, 9:19 PM EDTFlash Flood WarningRNKSurry3 hr
Jun 26, 11:28 PM EDTSevere Thunderstorm WarningRNKIredell62 min
Jun 26, 11:31 PM EDTFlash Flood WarningRNKWilkes, Yadkin119 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.